Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 443, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 18, 2003, 2:22 PM CDT for Baxter County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2003, 2:22 PM CDT (19:22 UTC)
- Expired
- Aug 18, 2003, 2:50 PM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Baxter County, AR
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:57 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 18, 10:57 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1057 AM CDT MON AUG 18 2003 JUST SENT OUT AN UPDATE TO CLEAN UP WORDING A LITTLE. PRESENTLY... ISOLATED SHRA JUST TO OUR NORTH...ALONG OUTFLOW BOUNDARY LEFT OVER FROM LAST NIGHT. WOULDNT EXPECT MUCH MORE THAN JUST ISOLATED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING...AND THIS IS COVERED IN THE FORECAST. ONLY APPRECIABLE CHANGES WERE TO TEMP/DEWPOINT/WIND/HEAT INDEX GRIDS TO BETTER ACCOUNT FOR CURRENT WEATHER TRENDS. BIGGEST CONCERN THIS AFTERNOON IS WITH HEAT INDEX VALUES. STATIONS OVER CENTRAL AND SOUTHERN ARKANSAS FAST APPROACHING 100 DEGREE VALUES AT 10 AM...AND WILL LIKELY GET AS HOT AS 110 IN SOME LOCATIONS. REMAINDER OF THE FORECAST APPEARS TO BE IN GREAT SHAPE WITH NO OTHER CHANGES NEEDED AT THIS TIME. .LZK...HEAT ADVISORY FOR THIS AFTERNOON THROUGH TUESDAY FOR ZONES ARZ021>022...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069. 57
Hazardous weather outlook, Aug 18, 5:48 AM CDT, 8 hours 34 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON AUG 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG HIGH PRESSURE WILL REMAIN OVER THE REGION. THE HIGH WILL PROVIDE HOT WEATHER WITH LITTLE IN THE WAY OF RAIN. TEMPERATURES WILL CLIMB INTO THE 90S TO NEAR 100 DEGREES. COMBINED WITH FAIRLY HIGH HUMIDITY LEVELS...AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES IN CENTRAL AND SOUTHERN ARKANSAS WITH A HEAT ADVISORY POSTED. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED...MAINLY IN THE NORTHEAST NEAR A STALLED FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER PATTERN WILL NOT CHANGE MUCH THROUGH THE MIDDLE OF THE UPCOMING WEEK. HOT AND MOSTLY DRY WEATHER IS IN THE FORECAST. HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES IN CENTRAL AND SOUTHERN ARKANSAS ON TUESDAY WITH A HEAT ADVISORY REMAINING IN EFFECT. THUNDERSTORMS WILL REMAIN ISOLATED THROUGH WEDNESDAY. BY THURSDAY OR FRIDAY...A COLD FRONT WILL ARRIVE FROM THE PLAINS. PRECIPITATION CHANCES WILL INCREASE A BIT...WITH SLIGHTLY COOLER WEATHER TO END THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:08 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 42 min |
| Aug 18, 2:50 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 60 min |
| Aug 18, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 45 min |
| Aug 18, 5:41 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.